Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 220, NWS Hastings, NE

July 5, 2011Clay County, Fillmore County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 5, 2011, 7:28 PM CDT for Clay County, Fillmore County, Nebraska. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 7:28 PM CDT (00:28 UTC)
Expired
Jul 5, 2011, 7:43 PM CDT
In force
15 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clay County, NE, Fillmore County, NE

The radar

The Grand Island radar (KUEX), 52 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:31 PM CDTHAIL 16 E Clay Center, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:47 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS53 KGID 060028
SVRGID
NEC035-059-060100-
/O.NEW.KGID.SV.W.0220.110706T0028Z-110706T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
728 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 800 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SARONVILLE...OR 24 MILES EAST OF HASTINGS...
  AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONG AROUND 755 PM CDT.
  SHICKLEY AROUND 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

&&

LAT...LON 4035 9766 4036 9800 4056 9808 4065 9788
TIME...MOT...LOC 0028Z 321DEG 20KT 4053 9792
WIND...HAIL <50MPH 1.00IN

$$
2 follow-up statements
122 
WWUS53 KGID 060035
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
735 PM CDT TUE JUL 5 2011

NEC035-059-060100-
/O.CON.KGID.SV.W.0220.000000T0000Z-110706T0100Z/
CLAY NE-FILLMORE NE-
735 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FILLMORE AND SOUTHEASTERN CLAY COUNTIES UNTIL 800 PM CDT...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES SOUTH OF SUTTON...OR 28 MILES EAST OF
HASTINGS...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONG AROUND 745 PM CDT.
  SHICKLEY AROUND 755 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4052 9799 4060 9784 4035 9766 4036 9800
TIME...MOT...LOC 0035Z 313DEG 24KT 4049 9786
WIND...HAIL <50MPH 1.00IN

$$
673 
WWUS53 KGID 060043
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
743 PM CDT TUE JUL 5 2011

NEC035-059-060053-
/O.CAN.KGID.SV.W.0220.000000T0000Z-110706T0100Z/
CLAY NE-FILLMORE NE-
743 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FILLMORE AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM. 

LAT...LON 4052 9799 4060 9784 4035 9766 4036 9800
TIME...MOT...LOC 0043Z 313DEG 24KT 4045 9781

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 5, 3:40 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
340 PM CDT TUE JUL 5 2011

.SHORT TERM...A QUASI STATIONARY FRONTAL BOUNDARY JUST SOUTH OF
THE NEBRASKA/SOUTH DAKOTA LINE THIS AFTERNOON...IS FINALLY SHOWING
SOME SIGNS OF SAGGING SOUTHWARD THE PAST HOUR. PLENTY OF INSTABILITY
OF AHEAD OF THIS BOUNDARY WITH LITTLE INHIBITION TO SPEAK OF...SHOULD
ALLOW FOR THE DEVELOPMENT OF SOME LOCALLY STRONG TO SEVERE
THUNDERSTORMS NEAR THE BOUNDARY AS IT PROGRESSES SOUTHWARD THROUGH
THE EVENING HOURS. CONVECTION HAS ALREADY BEGUN TO SHOW SOME SIGNS OF
INTENSIFICATION JUST TO THE NORTH OF THE LOCAL AREA THE PAST HALF
HOUR OR SO...AND EXPECT FURTHER ENHANCEMENT AS THE BOUNDARY PUSHES
INTO VERY UNSTABLE AIR TO THE SOUTH. EVENTHOUGH FREEZING LEVELS
ARE RELATIVELY HIGH THIS AFTERNOON...EXPECT SOME POTENTIALLY LARGE
HAIL WITH THE STRONGEST STORMS ALONG WITH VERY GUSTY WINDS. WITH
THIS BOUNDARY EXPECTED TO BE VERY SLOW MOVING AND ADDITIONAL
STORMS EXPECTED TO FIRE UP AND ORGANIZE ALONG THE BOUNDARY TO THE
WEST OF THE LOCAL AREA...EXPECT ACTIVE WEATHER TO PERSIST INTO THE
OVERNIGHT HOURS TONIGHT.

FORECAST FOR WEDNESDAY IS A BIT TRICKY AS IT WILL BE SOMEWHAT
DEPENDENT ON THE EXACT LOCAL OF AFOREMENTIONED FRONTAL BOUNDARY.
WITH THINKING THAT THIS FRONT WILL BE ACROSS CENTRAL OR SOUTHERN
KANSAS BY THE AFTERNOON HOURS WEDNESDAY...KEPT HIGHEST POPS TO THE
SOUTH...ALBEIT SUFFICIENT INSTABILITY AND MOISTURE WILL BE IN
PLACE TO JUSTIFY AT LEAST CHANCE POPS ACROSS THE ENTIRE FORECAST
AREA DURING THE DAY. SHOWER ACTIVITY IS THEN EXPECTED TO INCREASE
AGAIN OVERNIGHT WEDNESDAY INTO EARLY THURSDAY MORNING AS FORCING
FROM THE LOW LEVEL JET SHOULD HELP INCREASE COVERAGE OF STORMS
ACROSS THE LOCAL AREA.

.LONG TERM...THURSDAY THROUGH TUESDAY. ITS JULY AND THE WEATHER WILL
GENERALLY REFLECT THAT. AN UPPER LEVEL RIDGE ACROSS THE SOUTHERN
U.S. WILL GRADUALLY BUILD UPPER HEIGHTS INTO THE REGION THIS WEEKEND.
BY EARLY NEXT WEEK...THE FORECAST AREA IS AGAIN CLOSE ENOUGH TO A
WEAK SOUTHWEST FLOW WHICH MAY BRING A LITTLE BETTER SHOT FOR
RAINFALL.

FIRST...THERE IS PRETTY GOOD UNIFORMITY AMONGST MODELS THURSDAY WILL
SEE LINGERING SHOWERS/ISOLATED THUNDERSTORMS GRADUALLY WORKING
EAST/SOUTHEAST OF THE FORECAST AREA BY MID/LATE AFTERNOON. OVERALL
TIMING IS CONFINED TO THE DAYTIME AREAS...WITH THE BEST SHOT FOR RAIN
IN THE FAR SOUTHEAST FORECAST AREA. WITH THE PRECIPITATION AND CLOUDS
TEMPERATURES WILL HOLD BELOW NORMAL AND IN THE MIDDLE 80S ON
AVERAGE.

UPPER RIDGING INCREASES HEIGHTS SLIGHTLY FRIDAY/SATURDAY...AND THIS WAS
VIEWED AS A DRIER PERIOD THAN PREVIOUSLY FORECAST. ANY STORMS ALONG THE
WESTERN HIGH PLAINS WILL MIGRATE EAST...BUT STRUGGLE TO REACH EVEN
CENTRAL NEBRASKA. HAVE SCALED BACK RAIN CHANCES BOTH FRIDAY AND
SATURDAY. ON LATE SUNDAY...A WEAK SURFACE TROUGH/BOUNDARY MAY
FINALLY MAKE IT FAR ENOUGH EAST AND INTO THE FORECAST AREA AS THE UPPER
FLOW BECOMES A LITTLE MORE SOUTHWESTERLY IN NATURE. THIS THINKING LINGERS
INTO THE MONDAY/TUESDAY...AND SO THERE ARE A LITTLE BETTER...BUT NOT
MUCH BETTER...CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR THIS TIME
FRAME. OVERALL...ITS A PRETTY STANDARD EARLY...VERY WARM...GENERALLY
MUGGY EARLY JULY WEEKEND.

AS HEIGHTS RISE...TEMPERATURES WILL BE ON THE RISE AS WELL BY
SATURDAY. TRIPLE DIGIT HEAT WILL BE COMMON AGAIN ACROSS THE SOUTHERN
FORECAST AREA...WITH PLENTY OF 90S ELSEWHERE. TEMPERATURES MAY SLIDE
BACK SOME SOME ACROSS THE NORTHERN FORECAST AS THE SURFACE TROUGH SAGS
INTO NORTHERN AREAS.

&&

.PREV DISCUSSION... /ISSUED 1253 PM CDT TUE JUL 5 2011/

AVIATION...18Z KGRI TAF. A COLD FRONT IS EXPECTED TO SAG
SOUTHWARD OVER THE NEXT FEW HOURS...BRINGING A CHANCE OF A VCTS OR
TSRA TO KGRI BY 05/22Z. TEMPO MVFR CIGS WILL BE POSSIBLE AS THIS
FRONT PASSES BY FROM 05/22Z-06/02Z IN A PASSING TSRA. MAY SEE A
SECOND ROUND OF CONVECTION TOWARDS EARLY MORNING...HOWEVER
CONFIDENCE IS NOT AS HIGH WITH THIS...SO CONTINUED WITH JUST A
PROB 30 GROUP AT THIS TIME. FOR WEDNESDAY...CLOUDY AND
OCCASIONALLY SHOWERY WEATHER IS EXPECTED FOR MUCH OF THE DAY AS
ADDITIONAL CONVECTION ATTEMPTS TO DEVELOP BEHIND THIS EVENINGS
COLD FRONT. WINDS WILL GENERALLY BE LESS THAN 15 KTS THROUGH THE
TIME PERIOD...SHIFTING FROM SOUTHEASTERLY TO MORE EASTERLY THIS
EVENING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
KS...NONE.

&&

SHORT TERM/AVIATION...ROSSI
LONG TERM...MORITZ
Hazardous weather outlook, Jul 5, 5:47 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
547 PM CDT TUE JUL 5 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
547 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP
NEAR A QUASI STATIONARY FRONTAL BOUNDARY THAT WILL GRADUALLY SAG
SOUTH FROM NEBRASKA INTO KANSAS DURING THE EVENING AND OVERNIGHT
HOURS. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE EVENING.
SOME OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS TO AROUND 70
MPH...HAIL TO THE SIZE OF GOLFBALLS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA DURING THE DAY ON WEDNESDAY...SOME OF WHICH MAY BE ON THE
STRONGER SIDE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING.
LINGERING...NON SEVERE...AND LESS WIDESPREAD THUNDERSTORMS ARE
EXPECTED DURING THE DAY THURSDAY.

A TYPICAL SUMMER PATTERN THEN SETS UP FOR THE REMAINDER OF THE
OUTLOOK PERIOD WITH SMALL CHANCES FOR THUNDERSTORMS FROM FRIDAY
NIGHT THROUGH MONDAY. INITIALLY...THE BEST SHOT FOR ANY LATE
AFTERNOON AND EVENING STORM DEVELOPMENT WILL GENERALLY BE WEST OF
HIGHWAY 281. BY SUNDAY NIGHT AND MONDAY...AN INCREASED RISK FOR
THUNDERSTORMS WILL SLIDE FURTHER SOUTHEAST...AND GENERALLY IMPACT
THE ENTIRE OUTLOOK AREA.

HOT TEMPERATURES OF NEAR 100 DEGREES ARE FORECAST FOR SATURDAY
THROUGH MONDAY ACROSS NORTH CENTRAL KANSAS...AND FAR SOUTHERN
NEBRASKA...WITH HEAT INDEX VALUES OF 98 TO 103 DEGREES EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Jul 5, 6:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             7 NE GILTNER            40.85N 98.06W
07/05/2011  E1.75 INCH       HAMILTON           NE   PUBLIC

&&

NWS
Local storm report, Jul 5, 6:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       OSCEOLA                 41.18N 97.55W
07/05/2011  E2.25 INCH       POLK               NE   NWS EMPLOYEE

            2.25 INCHES OF RAIN IN PAST HOUR.

&&

SROSSI
Special weather statement, Jul 5, 6:32 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
632 PM CDT TUE JUL 5 2011

NEZ063-064-076-077-060015-
CLAY NE-FILLMORE NE-HAMILTON NE-YORK NE-
632 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YORK...SOUTHERN
HAMILTON...FILLMORE AND CLAY COUNTIES UNTIL 715 PM CDT...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARVARD TO
LUSHTON...AND MOVING SOUTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
SUTTON...SARONVILLE AND FAIRMONT AROUND 640 PM CDT.
CLAY CENTER AROUND 650 PM CDT.
GENEVA AROUND 655 PM CDT.
FAIRFIELD AROUND 700 PM CDT.
STRANG...SHICKLEY AND ONG AROUND 710 PM CDT.
EDGAR AND OHIOWA AROUND 715 PM CDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4077 9827 4080 9759 4036 9740 4036 9812
TIME...MOT...LOC 2332Z 342DEG 23KT 4063 9811 4067 9765
Local storm report, Jul 5, 7:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             1 W FAIRMONT            40.64N 97.60W
07/05/2011  E1.75 INCH       FILLMORE           NE   EMERGENCY MNGR

&&

SROSSI
Local storm report, Jul 5, 7:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             4 S SUTTON              40.55N 97.86W
07/05/2011  E1.00 INCH       CLAY               NE   PUBLIC

            MOST OF THE HAIL WAS SMALLER THAN QUARTERS...BUT SOME
            QUARTER SIZE HAIL. RAINFALL OF 0.40 IN ABOUT 10 MINUTES.

&&

NWS
Special weather statement, Jul 5, 7:09 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT TUE JUL 5 2011

NEZ086-087-060100-
NUCKOLLS NE-THAYER NE-
709 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR THAYER AND NORTHEASTERN NUCKOLLS
COUNTIES UNTIL 800 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAK...OR 35 MILES SOUTHEAST OF HASTINGS...
MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RUSKIN...
  CARLETON...
  BRUNING...
  DESHLER...
  HEBRON...
  CHESTER...
  BELVIDERE...
  HUBBELL...
  GILEAD...
  ALEXANDRIA...

LAT...LON 4000 9759 4016 9799 4035 9800 4035 9737
      4000 9737
TIME...MOT...LOC 0009Z 307DEG 12KT 4025 9788

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:09 PM CDTSpecial Weather StatementGIDThayer51 min
Jul 5, 7:15 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer45 min
Jul 5, 7:59 PM CDTSevere Thunderstorm WarningGIDThayer31 min
Jul 5, 8:17 PM CDTSpecial Weather StatementGIDThayer43 min
Jul 5, 9:02 PM CDTSevere Thunderstorm WarningGIDDawson43 min
Jul 5, 9:15 PM CDTSpecial Weather StatementGIDClay45 min
Jul 5, 9:42 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Gosper, Phelps48 min
Jul 5, 9:53 PM CDTSpecial Weather StatementGIDAdams52 min
Jul 5, 10:24 PM CDTSpecial Weather StatementGIDClay51 min
Jul 5, 10:28 PM CDTSevere Thunderstorm WarningGIDPhelps47 min
Jul 5, 10:36 PM CDTSpecial Weather StatementGIDKearney39 min
Jul 5, 10:39 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney33 min
Jul 5, 10:42 PM CDTFlash Flood WarningGIDDawson6 hr
Jul 5, 11:02 PM CDTSpecial Weather StatementGIDDawson43 min
Jul 5, 11:04 PM CDTSpecial Weather StatementGIDThayer41 min
Jul 5, 11:25 PM CDTAreal Flood WarningGIDPolk10 hr
Jul 5, 11:28 PM CDTSpecial Weather StatementGIDFranklin47 min
Jul 6, 12:38 AM CDTSpecial Weather StatementGIDFurnas, Gosper52 min
Jul 6, 12:56 AM CDTAreal Flood AdvisoryGIDDawson6 hr
Jul 6, 1:25 AM CDTSpecial Weather StatementGIDFranklin, Furnas, Gosper, Harlan, Kearney, Phelps50 min
Jul 6, 1:30 AM CDTSpecial Weather StatementGIDFranklin, Furnas, Gosper, Harlan, Kearney, Phelps45 min
Jul 6, 4:21 AM CDTAreal Flood WarningGIDDawson6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.